MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01599, 3005168196-2021-01601.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coil lps and lp system detachment handle (handle).During the procedure, two ruby coil lps would not advance at all past their initial positions within their introducer sheaths.Therefore, the ruby coil lps were removed.During the same procedure, the physician was unable to detach another coil using the handle; therefore, a new handle was opened, and the coil was successfully detached.The procedure was completed using new ruby coil lp and new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.After the mid-joint passed through the friction lock, the ruby coil lp was able to advance through its introducer sheath without an issue.Further evaluation of the device revealed pusher assembly kinks.This damage was likely incidental to the complaint.Evaluation of the second returned ruby coil lp revealed that the device was returned without its introducer sheath; therefore, the reported device would not advance from its initial position inside the introducer sheath could not be confirmed.The device was unable to be sheathed with a demonstration introducer sheath due to the kinks in the pusher assembly.Therefore, the device could not be functionally tested.The kinks in the pusher assembly were likely incidental to the complaint.Due to the returned condition, the root cause of the reported complaint could not be determined.Further evaluation of the device revealed offset coil winds on the embolization coil.This damage was likely incidental to the complaint and may have occurred due to the device being returned without the introduce sheath.Evaluation of the returned handle revealed a functional and an undamaged device.During functional testing, the handle was tested with a handle test fixture and performed within specification.The handle was able to detach a demonstration ruby coil lp without issue.Penumbra coils and handles are visually inspected and functionally tested during incoming inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported ruby coil lp advancement issue.This report is associated with mfr report numbers: 1.3005168196-2021-01599.2.3005168196-2021-01601.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12192377
Report Number3005168196-2021-01600
Device Sequence Number11133090
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2025
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF96731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005